It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello Helpful Board Members,

About a year ago I was diagnosed with iron deficiency anemia, haemoglobin 9.6.

I was prescribed a 3 month course of Ferrous Fumurate (Fersamol Tablets 210mg three times a day. The course was fine, no side effects at all, tablets went down fine and the result Haemoglobin of 15.1, so perfect. Doctor said to stop taking them.

three months later (having not taken any iron supplements for 3 months) I went back for a routine blood test to test for iron levels. Although my haemoglobin was normal at 13.8, my ferritin was low at 9. So the doctor said to take the same iron tablets, but instead of taking 3 per day take 1 per day three times as week (so total of three tablets per week).

I got the same Ferrous Fumarate tablets. The first time I took one tablet I was fine again no side effects. Remembering that the doctor had told me to take the tablets with fresh orange juice, the second tablet I took a couple of days later, I took with orange juice. This produced a strange effect. Within a couple of minutes I had intense tingling in my hands and also the same tingling in my sinuses followed by a runny nose. This lasted for about 3-4 minutes then went away completely.

I know that this is not a side effect of the iron part of the tablet (ferrous), which are mainly stomach troubles. Especially since I have taken ferrous gluconate natural form (Floradix) without any tummy troubles r side effects.

So I took the tablet again a couple of days later without the orange juice, the same thing happened, the tingling and runny nose.

Two days later I took only a quarter of the tablet without orange juice, I had the same side effect but it was very mild.

I wonder if anyone else has had this side effect? Please share if you have, it would be appreciated greatly.

In my thoughts... my experience here tells me it could be an allergic reaction to other ingredients in the tablet, but these are very basic as follows:

6.1 List of excipients
Maize starch BP
Sodium lauryl sulphate BP
Gelatin BP
Liquid paraffin BP
Purified water BP

I look forward to hearing back from you on this very informative board.

King regards Bazlan





All times are GMT -7. The time now is 07:43 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!